Is it necessary to have vaginal bleeding after usage of Unwanted kit?

default
Posted on Wed, 10 Jun 2015 in General Health
Question: My period was 10th april. I take first tab from unwanted kit. Still not bleeding. Is this any problem pls suggest me
doctor
Answered by Dr. Vasudha Jayant Athavale 1 hour later
Brief Answer:
Complete the kit under care of Gynecologist.

Detailed Answer:
HI XXXXX,
Thanks for the query through HCM forum.
I understand your query & concern.
* Unwanted kit is a combination of medicines for medical abortion before 49 days of pregnancy. You have taken it at about 22 days of pregnancy.( in time)
The kit contains two type of pills
- One pill of Mifepristone - it acts by removing blood supply to the fetus, so as to make it nonviable. this just kills /separates the pregnancy from uterus This does not cause bleeding.
- There are four pills of 200 mg of Misoprostol - This brings about uterine contractions & starts expelling the separated products of conception & so the bleeding starts after the Misoprostol pills .
* How to use the kit-
- get pregnancy confirmed,
- consult a gynecologist for medical termination of pregnancy,
- Take the pill of Mifepristone on half filled stomach. Avoid vomiting the pill( for vomiting may loose the pill & there wont be desired effect on pregnancy.) one can chew beetle nut/ clove to avoid vomiting.
_ After exactly 24 hours of Mifepristine pill ,take 2 pills of Misoprostol 200 mg pills. Repeat 2 more Misoprostol 200 mg pills after 24 hours again.
The whole course should complete in 72 hours.
* Abortion-
-Bleeding starts after The MIsoprostol pills are taken ,due to the contraction of uterus & throwing out of separated products start & process completes in 3-4 days.
* Now, your problem is-- you took Tab. Mifepristin & waited for the bleeding to start. It has just caused separation of fetus from maternal contact.... The bleeding will start after the next pills ( MIsoprostol.)
* Way out of the problem. - I don't know how many days have lapsed after taking first pill. The pills taken in sequence at given interval facilitates smooth expulsion of the pregnancy.
- Still a chance can be given by taking tab Misoprostol 200mg -2 pills & wait for the bleeding to start. Follow it with another 2 pills of Misoprostol ( if there is no expulsion in 24 hours).
- Mostly the abortion would be complete with 3-4 days of heavy bleeding, b BUT if the separated fetus gets stuck to uterine cavity ( because of delay in uterine contractions- as the Misoprostol was not taken in time)-The process may not complete just with medicines & you may need a Gynecologist's help & surgical evacuation of the pregnancy.
** looking at the situation & it's possible out come.. I would advise you to consult a Gynecologist (for examination / investigations like USG scan/ blood Hb%, grouping ) BEFORE you take Misoprostol pills. & to complete the kit under an expert care is safer. You will have to see your gynecologist -
- In case there is profuse bleeding/ unbearable pains during the process.
- If the contractions do not start after MIsoprostol OR the abortion is incomplete & bleeding continues for a longer time.
* above two conditions may need surgical intervention.
- For internal check up after the abortion is complete( to confirm it)
- A follow up check up after next menses & consultation & adoption of suitable contraceptive device hence forth.
I have tried to inform you about use & effect of Unwanted kit in detail, so as to understand your situation. I hope it prooves to be helpful to you.Any follow up query is welcome. Take care.
Thanks.



Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Vasudha Jayant Athavale 28 hours later
Till now bleeding not started after the two misopristol. Pls suggest me mam... till now we didnt test the pregnancy. She got stomach after the pills. Suggest to have the other two tabs. I am scared...
doctor
Answered by Dr. Vasudha Jayant Athavale 2 hours later
Brief Answer:
You need tests to check for pregnancy first

Detailed Answer:
Hi,

Thanks for the follow up query.

Oh, you have not tested for pregnancy yet? Amazing! In last query itself I had informed about pregnancy confirmation before starting the Unwanted kit. I also suggested for consulting a gynecologist before taking Misoprostol pills . Probably you had skipped that from previous answer & taken the pills on your own without any bleeding..This can happen due to two causes in her case-

1) There was no pregnancy, you had taken the Unwanted pills without confirmation of pregnancy...& as there is nothing to be aborted there is no bleeding, but just uterine contractions.
2) the pregnancy was present, you took the Mifepristin pill from Unwanted kit ( without a doctor's consultation).. It served it's work..to separate the embryo from maternal connection. But it lied there without expulsion (as the misopristol was not taken in time ).. & got adhered to uterine walls so much that... Even the misopristol taken later could not expel it out in spite of uterine contractions & taking two more pills would be harmful if there was no pregnancy.

Still I assure you not to worry. She will be alright if managed properly. Looking at the present condition...You need to consult a gynecologist before you take more misoprostol for diagnosing the presence or absence of products of conception present in uterus by
- USG scan. ( pregnancy test will not be + ve now as the Mifepristin had
killed it )
- By internal examination by an expert gynecologist.

Once doctor knows about retained products of conception Or absence of pregnancy.. further management can be planned under her expert guidance. It can be-
1) If pregnancy was +ve :admission with IV drips along with medicines to cause uterine contractions & expulsion of products. OR surgical evacuation of uterus.. Along with antibiotics & other medicines as per need.
2) If pregnancy was -ve : your friend would be investigated for irregular periods & treated to regularize her cycle.

Have you got the point now? I have tried to give the possibilities clearly. I hope the information is useful to you & helps you in taking decision.Any follow up query is welcome.If you are satisfied, please grade the answer before you close the query.

Thanks

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 7536 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Procedures
Medical Topics ,  

Recent questions on  Unwanted kit

doctor1 MD

Hi I am XXXXXXX XXXXXXX I have missed my period by 18. I took medicine Duphaston 10 tab.still I did not get my period.I even checked pregnancy but...

doctor1 MD

how to use all d 5 tablets in unwanted kit from mankind pharmaceuticals. what should be d dosing time interval?? is it neccesry to take a empty...

doctor1 MD

Hello sir.. actually I'm at 8th week of pregnancy .. Nd I took unwanted kit of 5 pills... On the first day I took one pill.. after 24hrs I took 2...

doctor1 MD

hi i am moumita i have taken unwanted kit under medical supervision. day 1 single drug and day 3 , 2tablets at once. the bleeding started...

doctor1 MD

Hi Doctor, I am 25, 5 2 , 50 kg and a nursing mother of baby of 6 month. I passed my period 5 days and after checking found pregnency positive....

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2